MAUDE Adverse Event Report: BAUSCH + LOMB 25G BI-B COMBINED ELITE W WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25G BI-B COMBINED ELITE W WF; UNIT, PHACOFRAGMENTATION
Model Number SE5525WVB
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 25ga bi-blade vit cutter was returned inside a zip lock plastic bag.The original packaging was not returned.The part number and lot number could not be verified or determined.The tip protector was in place as it should.However, the needle was bent.Visual inspection found the port window was in the open position, with a portion of the inner needle visible within it.The assembly was dirty with solution droplets inside the aspiration line.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected, and no damage was found.A functional test was performed using a stellaris elite system.The cutter did not cut.The inner needle was binding up and not reaching the cutting edge.However, the cutter does aspirate, as it should.It should be noted that a bent needle could contribute to poor cutting performance due to friction and binding between the inner and outer needle assemblies.Due to evidence of use and the returned condition, the cause of the bent needle cannot be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Event or Problem Description
A user facility reported the vitreous cutter was aspirating but appeared to not be cutting.It was reported there was patient contact, and no impact or medical intervention.
 
Additional Manufacturer Narrative
G4 correct pma/510k number added.

Brand Name
25G BI-B COMBINED ELITE W WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
saint louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd.
saint louis, MO 
636226-3089
MDR Report Key24519842
Report Number0001920664-2026-00019
Device Sequence Number12871563
Product Code HQC
UDI-Device Identifier10757770059765
UDI-Public(01)10757770059765(17)280809(10)X8957
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSE5525WVB
Device Lot NumberX8567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT.
Patient SexUnknown